MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 22 FR, 2.7 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 22 FR, 2.7 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-22-2.7-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but was not returned.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 12-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that medwatch, fda report number fda 3500 form 5071402, was received stating, "patient had existing j tube inserted (b)(6) 2016 in our department.The patient was on our table for replacement (b)(6) 2017 and we discovered that the tube was broken, a scout film before we start and the scout appeared to show a disconnect in the catheter suggestive of a catheter fracture.Sure enough it was fractured and the larger distal portion (essentially the whole tube except for a small portion which goes into the stomach remained) appeared to have migrated into the large bowel.The proximal end of the g-j tube was removed over the wire, but the broken section distally stayed in the bowel general surgery was consulted, but unlikely to have surgical removal based on no sharp edges that could cause perforation." additional information received 11-oct-2017 stated the user reported that the piece that broke off and migrated was determined to not be of any harm to the patient and surgical intervention was not performed.No further information is available on incident or patient status.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, aa6095n26, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 28-dec-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6946175
Report Number9611594-2017-00138
Device Sequence Number899499
Product Code KNT
UDI-Device Identifier10680651956740
UDI-Public10680651956740
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/01/2018
Device Model Number0270-22-2.7-45
Device Catalogue Number991095674
Device Lot NumberAA6095N26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer12/16/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight41